Alert archive / Pennsylvania / Tornado Warnings in 2024

Tornado Warning 28, NWS Pittsburgh, PA

June 26, 2024Fayette County, Greene County, Pennsylvania; Monongalia County, Preston County, West Virginia

NWS Pittsburgh, PA issued this tornado warning at Jun 26, 2024, 8:29 PM EDT for Fayette County, Greene County, Pennsylvania; Monongalia County, Preston County, West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2024, 8:29 PM EDT (00:29 UTC)
Expired
Jun 26, 2024, 9:00 PM EDT
In force
31 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Fayette County, PA, Greene County, PA, Monongalia County, WV, Preston County, WV

The radar

The Pittsburgh radar (KPBZ), 89 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 4:31 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2024-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2024-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

169 
WFUS51 KPBZ 270029
TORPBZ
PAC051-059-WVC061-077-270100-
/O.NEW.KPBZ.TO.W.0028.240627T0029Z-240627T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
829 PM EDT Wed Jun 26 2024

The National Weather Service in Pittsburgh has issued a

* Tornado Warning for...
  Southwestern Fayette County in southwestern Pennsylvania...
  Southeastern Greene County in southwestern Pennsylvania...
  North Central Preston County in northeastern West Virginia...
  Northeastern Monongalia County in northern West Virginia...

* Until 900 PM EDT.

* At 829 PM EDT, a severe thunderstorm capable of producing a 
  tornado was located 8 miles north of Cassville, or 10 miles 
  southeast of Waynesburg, moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Point Marion, Fairchance, Smithfield, Bobtown, Greensboro, Mount 
  Morris, Chalkhill and Cheat Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3985 7962 3968 7964 3972 8017 3982 8017
TIME...MOT...LOC 0029Z 271DEG 39KT 3977 8011

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

TC
2 follow-up statements
013 
WWUS51 KPBZ 270039 RRA
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
839 PM EDT Wed Jun 26 2024

PAC051-059-WVC061-077-270100-
/O.CON.KPBZ.TO.W.0028.000000T0000Z-240627T0100Z/
Fayette PA-Greene PA-Monongalia WV-Preston WV-
839 PM EDT Wed Jun 26 2024

...TORNADO WARNING REMAINS IN EFFECT UNTIL 9 PM EDT FOR SOUTHWESTERN 
FAYETTE, SOUTHEASTERN GREENE, NORTH CENTRAL PRESTON AND NORTHEASTERN 
MONONGALIA COUNTIES...

At 839 PM EDT, a severe thunderstorm capable of producing a tornado 
was located near Point Marion, or 8 miles north of Star City, moving 
east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Point Marion, Fairchance, Smithfield, Bobtown, Greensboro, 
  Chalkhill, Mount Morris and Cheat Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3984 7962 3979 7963 3970 7964 3972 8007
      3981 8005
TIME...MOT...LOC 0029Z 271DEG 38KT 3977 8011

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

TC
781 
WWUS51 KPBZ 270049
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
849 PM EDT Wed Jun 26 2024

PAC059-WVC061-077-270059-
/O.CAN.KPBZ.TO.W.0028.000000T0000Z-240627T0100Z/
Greene PA-Monongalia WV-Preston WV-
849 PM EDT Wed Jun 26 2024

...TORNADO WARNING IS CANCELLED FOR SOUTHEASTERN GREENE, NORTH 
CENTRAL PRESTON AND NORTHEASTERN MONONGALIA COUNTIES...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for 
portions of Pennsylvania and West Virginia.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for a 
portion of west central Pennsylvania.

&&

LAT...LON 3972 7991 3973 7991 3974 7990 3975 7991
      3979 7990 3981 7963 3979 7963 3972 7964
TIME...MOT...LOC 0039Z 271DEG 38KT 3977 7997

$$


PAC051-270100-
/O.CON.KPBZ.TO.W.0028.000000T0000Z-240627T0100Z/
Fayette PA-
849 PM EDT Wed Jun 26 2024

...TORNADO WARNING REMAINS IN EFFECT UNTIL 9 PM EDT FOR SOUTHWESTERN 
FAYETTE COUNTY...

At 849 PM EDT, a severe thunderstorm capable of producing a tornado 
was located near Point Marion, or 10 miles northeast of Morgantown, 
moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Point Marion, Smithfield and Cheat Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3972 7991 3973 7991 3974 7990 3975 7991
      3979 7990 3981 7963 3979 7963 3972 7964
TIME...MOT...LOC 0039Z 271DEG 38KT 3977 7997

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

TC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 26, 3:14 PM EDT, 5 hours 15 minutes earlier.

Area forecast discussion, Jun 26, 3:14 PM EDT, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
314 PM EDT Wed Jun 26 2024

.SYNOPSIS...
Thunderstorms capable of producing damaging wind and localized
flooding are expected this afternoon and evening ahead of a cold
front. Dry and seasonable weather will return Thursday, with
rising temperature expected Friday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
KEY MESSAGES:

- Flash Flood threat is trending as highest probability focused
  north of Interstate 80.
- A Severe Thunderstorm Watch remains in effect through 10pm EDT
  for northwest PA with damaging wind and hail as the mentioned
  concerns.
- Probability of impact via either wind, hail and flooding
  lowering for locations south of Interstate 80.

-------------------------------------------------------------------

315pm Update:
The area stretching from northeast Ohio to northwest PA
continues to be the focus for flash flood potential as analysis
shows an overlapping maxima of 700-400mb convergence, surface
convergence, rising PWAT values and slow storm motion. Rainfall
rates of 1-2"/hr or higher remain possible, through the axis
likely stays north of I-80 (and potentially even just north of
northern forecast zones). While a Severe Thunderstorm Watch for
northwest PA remains in effect til 10pm, the overall threat
environment for wind and hail seems to be decreasing and
forcing/lift sits north of the region and vort advection from
the southwest continues to spread more stable air (highlighted
by -100 CIN values via MLCAPE mesoanalysis).

Latest hi-res modeling suggests the focus over the first 1-3
hours will be flash flooding along the frontogenetic banding of
heavy rain thunderstorms in northwest PA, which should
gradually progress east through that time. While showers and low
probability thunderstorms remain possible south, the most
likely occurrence is dry weather until the approach of the
surface cold front. A quick surge of warm, moist air at the
surface ahead of the boundary should help destabilize the
environment for thunderstorm development; timing of entering
eastern OH is 5-7pm EDT and reaching western PA between 6-8pm
with storms exiting the entire region generally by 10pm EDT.
There will be a narrow window then for potential damaging
wind/hail and localized flash flooding for areas south of I-80
but the shortened window for instability maximization makes
probability of occurrence low.

Shower and thunderstorm activity is likely to weaken late
tonight as surface instability wanes along with the passage of
the cold front. Much of the severe threat should subside by 10pm
EDT while lingering post-frontal showers and convective
stratiform rain regions exit the higher terrain of WV by early
Thursday morning. Dry air and residual mixing of a NW post-
frontal wind should mitigate morning fog risk, but residual
boundary layer moisture in river valleys (favoring locations SE
of Pittsburgh) could have patchy fog development.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
KEY MESSAGES:

- Dry weather returns.
- Temperature rises above normal again Friday.

-------------------------------------------------------------------

Cool, dry northwest flow will develop Thursday as high pressure
builds in from the northwest. Residual moisture and delay in
subsidence is likely to allow for lingering stratocu Thursday
morning that turns into scattered to occasionally broken
afternoon cumulus. Cold advection and cloud cover will result in
more seasonable afternoon temperature while post-frontal mixing
may support NW wind gusts around 20 mph.

The surface high will shift over New England by Friday as
heights aloft rise ahead of the next upper level shortwave
trough. Positioning of the high will support weak warm, moist
advection amid mostly clear skies to raise area temperature
about 5 degrees above the daily average. Broad ascent may
increase mid to high level clouds and even low probability
showers Friday night as weak perturbations ahead of the main
upper level trough axis.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
KEY MESSAGES:

- Shower and thunderstorm chances return Saturday into Sunday
  with the next low pressure system.
- Low probabilities exist for a damaging wind and flooding
  threat with these thunderstorms.

-------------------------------------------------------------------

Broad ascent within warm, moist southwesterly flow ahead of the
main upper level trough axis will support increasing shower and
thunderstorm probabilities starting early Saturday morning.
Arrival of a more notable embedded shortwave and the surface
cold front Saturday afternoon and evening is likely to help
concentrate convective activity (currently favoring NW PA) and
spreading it southeast through Sunday morning.

Variation in storm timing and environment remains large due to
differences in upper trough depth/timing as well as convective
evolution prior to its (and cold fronts) arrival. Latest
analysis suggests a low probability risk for damaging wind
(mean values currently show 30-40kts of 0-6km shear) and
localized flooding (tall-skinny CAPE values around 1500 J/kg
with PWATs approaching daily maxima). Will mention threat in HWO
and monitor evolving forecasts for this period.

Dry weather and seasonable temperature is likely by late Sunday
into Monday as the upper trough axis moves east and high
pressure builds in from the western Great Lakes.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A broken band of rain showers is currently tracking across the
state of Ohio along a low-level jet. Impacts have only been
noted to visibility at terminal for a brief period.

Restrictions appear promising to start between 20Z and 03Z, as
convection develops along a frontal boundary near Lake Erie and
a shortwave ejects southeast; TEMPO groups continue for all
sites with scattered coverage. Strong to severe wind (40mph to
65mph) gusts could be observed with passing downdrafts and hail
up to the size of quarters could also develop in isolated storms
between 20Z to 00Z. Probability of thunderstorms rapidly
decreases after 04Z (MGW/LBE/DUJ will likely be the last to be
impacted) as the trough ventures east.

MVFR is expected as the thunderstorms end, with a period of
showers.

IFR is likely (LIFR possible) overnight with low level moisture
in place. Restrictions in stratus/fog are possible with all
sites; TEMPOS will be added in the afternoon update.

.Outlook...

VFR is then expected through Friday under high pressure.

Restriction are possible Friday night with a crossing warm
front.

Restrictions are likely Saturday and Saturday night with
showers and thunderstorms ahead of and along a crossing cold
front. VFR returns Sunday under high pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...Frazier
NEAR TERM...Frazier
SHORT TERM...Frazier
LONG TERM...Frazier
AVIATION...WM/Hefferan
Hazardous weather outlook, Jun 26, 7:56 PM EDT, 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Pittsburgh PA
756 PM EDT Wed Jun 26 2024

PAZ021-029-031-073>078-WVZ003-004-012-021-509>514-280000-
Allegheny-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Indiana-Higher Elevations of Indiana-
Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
756 PM EDT Wed Jun 26 2024

...SEVERE THUNDERSTORM WATCH 467 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southwest Pennsylvania,
western Pennsylvania, and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms are expected this afternoon and evening.
The main threats are damaging wind and localized flooding. Low
probabilities exist for large hail and a tornado.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorm chances will increase through the day Saturday within a
warm, moist environment. Probabilities remain low at this time, but
early indications suggest a risk for damaging wind and flash
flooding with this system. This period is worth monitoring for
forecast updates in the coming days.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020-WVZ001-002-
280000-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Hancock-Brooke-
756 PM EDT Wed Jun 26 2024

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ022-280000-
Armstrong-
756 PM EDT Wed Jun 26 2024

...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for western Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms are expected this afternoon and evening.
The main threats are damaging wind and localized flooding. Low
probabilities exist for large hail and a tornado.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorm chances will increase through the day Saturday within a
warm, moist environment. Probabilities remain low at this time, but
early indications suggest a risk for damaging wind and flash
flooding with this system. This period is worth monitoring for
forecast updates in the coming days.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jun 26, 5:00 PM EDT, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
500 PM EDT Wed Jun 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     Tstm Wnd Dmg     2 NE Emerickville       41.15N  78.96W
06/26/2024                   Jefferson          PA   911 Call Center

            Trees down on Waterfall Lane.

&&

Event Number PBZ2432768

Rackley
Local storm report, Jun 26, 5:05 PM EDT, 3 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
505 PM EDT Wed Jun 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     Tstm Wnd Gst     5 N Reynoldsville       41.17N 78.90W
06/26/2024  M66 MPH          Jefferson          PA   ASOS

            ASOS station KDUJ DuBois Airport gust 57
            knots.

&&

Craven
Special weather statement, Jun 26, 7:21 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
721 PM EDT Wed Jun 26 2024

PAZ020-021-029-262345-
Allegheny PA-Beaver PA-Washington PA-
721 PM EDT Wed Jun 26 2024

...LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BEAVER...
CENTRAL ALLEGHENY AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 745 PM
EDT...

At 721 PM EDT, Doppler radar was tracking line of strong
thunderstorms along a line from over Franklin Park to 8 miles north
of Avella, or along a line from over Franklin Park to 7 miles east
of Weirton, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Pittsburgh, Mount Lebanon, Bethel Park, Ross Township, McCandless
  Township, Moon Township, McMurray, Franklin Park, Canonsburg,
  Shaler Township, North Side Pittsburgh, Baldwin, Upper St. Clair,
  Hampton Township, Scott Township, Whitehall, South Park Township,
  Robinson Township, Cecil-Bishop and Brentwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4061 8019 4058 7984 4039 7993 4023 8011
      4037 8051 4047 8045 4048 8043 4055 8026
TIME...MOT...LOC 2321Z 278DEG 29KT 4060 8014 4054 8018 4047 8038
4038 8044

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Bookbinder
Special weather statement, Jun 26, 7:55 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
755 PM EDT Wed Jun 26 2024

OHZ069-PAZ031-WVZ004-012-021-509-270045-
Monongalia WV-Marshall WV-Greene PA-Marion WV-Monroe OH-Wetzel WV-
755 PM EDT Wed Jun 26 2024

...LINE OF STRONG THUNDERSTORMS WILL IMPACT GREENE...MARSHALL...
NORTHWESTERN MARION...NORTHWESTERN MONONGALIA...NORTHERN WETZEL AND
EAST CENTRAL MONROE COUNTIES UNTIL 845 PM EDT...

At 755 PM EDT, Doppler radar was tracking line of strong
thunderstorms along a line from over Cameron to near New
Martinsville, or along a line from 13 miles southeast of Moundsville
to near New Martinsville, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Morgantown, New Martinsville, Star City, Fairdale, Point Marion,
  Cameron, Granville, Fairview, Hundred, Cassville, Rogersville,
  Rivesville, Grant Town, Bobtown, Nemacolin, Sardis, Aleppo,
  Greensboro, Blacksville and New Freeport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3990 8062 3988 7992 3987 7993 3986 7992
      3984 7994 3984 7992 3981 7992 3979 7991
      3978 7993 3976 7993 3974 7990 3972 7991
      3972 7992 3952 8011 3964 8105 3978 8078
TIME...MOT...LOC 2355Z 278DEG 34KT 3983 8054 3970 8071 3965 8091

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TC
Local storm report, Jun 26, 8:14 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
814 PM EDT Wed Jun 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     Tornado          2 E Trafford            40.38N 79.71W
06/26/2024                   Westmoreland       PA   Official NWS Obs

            Radar confirmed Tornado Debris Signature
            (TDS) with CC dropout to 0.865 and strong
            velocity couplet.

&&

Craven
Local storm report, Jun 26, 8:23 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
823 PM EDT Wed Jun 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Tstm Wnd Dmg     2 WNW Oakdale           40.42N 80.22W
06/26/2024                   Allegheny          PA   Trained Spotter

            Lots of tree damage along a 1/2 mile path.
            Likely tornado (low confidence TDS was noted
            on radar). Power pole also snapped. Time
            estimated using radar.

&&

Craven

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:00 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZAllegheny, Westmoreland30 min
Jun 26, 8:02 PM EDTTornado WarningPBZAllegheny, Westmoreland28 min
Jun 26, 8:21 PM EDTTornado WarningPBZWestmoreland24 min
Jun 26, 8:26 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZIndiana, Westmoreland34 min
Jun 26, 8:31 PM EDTTornado WarningPBZIndiana, Westmoreland23 min
Jun 26, 9:00 PM EDTSpecial Weather StatementPBZFayette30 min
Jun 26, 9:06 PM EDTSevere Thunderstorm WarningPBZFayette24 min
Jun 26, 9:14 PM EDTSevere Thunderstorm WarningPBZFayette46 min

Nearby

Tornado Warnings in Pennsylvania, 2024Tornado Warnings in West Virginia, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.